Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 28, 2007, 4:49 PM CDT for Dickinson County, Menominee County, Michigan. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 28, 2007, 6:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
Counties Dickinson County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:01 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 28, 3:01 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 401 PM EDT TUE AUG 28 2007 .SYNOPSIS... WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A LOW AMPLITUDE OVER SOUTH CENTRAL CANADA EXTENDING SOUTHWEST INTO NORTH DAKOTA. ANOTHER TROUGH STRETCHES FROM NORTHEAST WISCONSIN SOUTHWEST INTO THE CENTRAL PLAINS. SURFACE ANALYSIS SHOWING A LOW OVER EAST CENTRAL ONTARIO WITH A COLD FRONT DRAPED SOUTHWEST ALONG THE NORHTWEST SHORT OF LAKE MICHIGAN INTO THE CENTRAL PLAINS. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE JUST NORTH OF THE FRONT AND UNDER THE MID LEVEL TROUGH OVER NORTHERN WISCONSIN. .SHORT TERM (TONIGHT)...A MID LEVEL TROUGH OVER THE NORTH DAKOTA WILL DEEPEN AS IT SHIFTS INTO THE NORTHERN MINNESOTA. LOCAL WRF MODEL SHOWING A NARROW BAND OF SHORTWAVE ENERGY STRETCHING FROM SAINT CLOUD MN THROUGH WESTERN LAKE SUPERIOR. THIS WILL TRACK THROUGH EASTERN U.P. THIS EVENING REACHING NORTHERN LAKE MICHIGAN BY MIDNIGHT. DEEP MOISTURE WILL LIKEWISE MOVE INTO THE AREA BEHIND THE FRONT AND FEED SOME ELEVATED CONVECTION THIS EVENING. RUC/LOCAL WRF INDICATE SBCAPE WILL REACH 2000J/KG ACROSS THE SOUTHERN PART OF THE AREA AS A STRONG THETA-E RIDGE SWEEPS SETS UP IN THAT AREA. THUNDERSTORMS LOOK LIKE A REAL POSSIBILITY FOR THIS EVENING FOR MOST OF THE AREA SO WILL BUMP POPS UP A BIT. .LONG TERM (12Z WED THROUGH DAY 7)... THE FRONT THAT BROUGHT DECENT RAIN TO THE CWA OVERNIGHT AND WILL CONTINUE TO SLOWLY PUSH TO THE SOUTHEAST. BEHIND THIS FRONT HIGH PRESSURE LOOKS TO TAKE HOLD INTO THE WEEKEND. EXPECT QUIET WEATHER THROUGH THE REMAINDER OF THE WEEK. LOWERED TEMPS A BIT ON THURSDAY NIGHT AS DRY AIR REMAINS OVER THE WESTERN CWA...THOUGH SIMILARLY TO THE PREVIOUS NIGHT IT MIGHT BE COLDER OVER THE GRB CWA WHERE AIR IS DRIEST...0.35 PWAT PER 12Z GFS. CONSIDERED PUTTING IN PATCHY FROST DURING THIS TIME AS WE COULD REALLY COLD ALONG THE WISCONSIN BORDER COUNTIES...DECIDED TO HOLD OFF FOR NOW AS COLDER AIR MAY END UP SOUTH OF US ANYWAY. OTHERWISE NO MAJOR CHANGES MADE OR NEEDED TO GOING FCST. NEXT CHANCE FOR PRECIP LOOKS TO BE SUN/MON TIME FRAME AS ANOTHER FRONT PUSHES SOUTHEAST. && .AVIATION (FOR THE 18Z TAF ISSUANCE)... THERE IS A CHANCE FOR THUNDER THIS AFTERNOON AS DISCRIBED ABOVE AT KSAW ALONG COLD FRONT...ALTHOUGH BETTER CHANCES MAY BE SOUTH NEAR THE GREATER INSTABILITY. WINDS TURN NORTH BEHIND THE FRONT...AND WITH ABUNDANT LINGERING LOW LEVEL MOISTURE...MAY SEE A PERIOD OF IFR CIGS AND VSBY AT KSAW. LOW CEILING ARE OCCURRING OVER THE AREA OF DEEP MOISTURE OVER WESTERN LAKE SUPERIOR AT THIS TIME. THIS SHOULD SPREAD OVER KCMX THIS AFTERNOON AS WELL. CONDITIONS SHOULD DRAMATICALLY IMPROVE LATER TONIGHT WITH ARRIVAL OF DRY AIR AND SECONDARY COLD FRONT. FOG SHOULD SET IN WITH THE ADDITION OF RESIDUAL MOISTURE FROM EXPECTED AFTERNOON RAINS. && .MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)... A COLD FRONT WILL SHIFT OUT OF NORTHERN LAKE MICHIGAN SOUTHEAST THROUGH LOWER MICHIGAN TONIGHT AND WEDNESDAY. IN ITS WAKE A HIGH PRES RIDGE WILL SPREAD OVER THE UPPER GREAT LAKES AND REMAIN THROUGH FRIDAY. NW WINDS BEHIND THE FRONT SHOULD TOP OUT AT 20 KT LATE TONIGHT INTO WEDNESDAY. WINDS WILL REMAIN BELOW 20 KNOTS ACROSS LAKE SUPERIOR THROUGH SUNDAY. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...DLG (SHORT TERM)/PEARSON(LONG TERM) AVIATION...DLG MARINE...DLG
Hazardous weather outlook, Aug 28, 3:09 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 409 PM EDT TUE AUG 28 2007 MIZ001>007-009>014-084-085-292015- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 409 PM EDT TUE AUG 28 2007 /309 PM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EAST HALF OF UPPER MICHIGAN. SOME STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS SOUTHEAST OF A LINE FROM IRON MOUNTAIN TO MUNISING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. LSZ221-241>248-263-264-292015- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 409 PM EDT TUE AUG 28 2007 /309 PM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN LAKE SUPERIOR ENDING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-292015- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 409 PM EDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT THROUGH MONDAY MORNING.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PEARSON
In the hours before
Special weather statement, Aug 28, 3:30 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 430 PM EDT TUE AUG 28 2007 MIZ012-282230- MENOMINEE- 330 PM CDT TUE AUG 28 2007 ...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 530 PM CDT... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS IN NORTHERN WISCONSIN...ALONG A LINE EXTENDING FROM 14 MILES NORTH OF RHINELANDER TO 12 MILES WEST OF WAUSAU. THESE STORMS WERE MOVING EAST AT 50 MPH. AT 315 PM CDT...60 MPH WINDS WERE REPORTED IN TOMAHAWK WISCONSIN. THESE STORMS ARE EXPECTED TO ENTER MENOMINEE COUNTY BY 500 PM CDT. PEOPLE IN MENOMINEE COUNTY...INCLUDING THE CITIES OF HERMANSVILLE...STEPHENSON...POWERS...MENOMINEE AND CEDAR RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. AJ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:27 PM CDT | Special Marine Warning | MQT | 93 min | |
| Aug 27, 11:33 PM CDT | Special Marine Warning | MQT | 72 min | |
| Aug 28, 12:13 AM CDT | Special Marine Warning | MQT | 32 min | |
| Aug 28, 12:42 AM CDT | Severe Thunderstorm Warning | MQT | Gogebic | 78 min |
| Aug 28, 1:35 AM CDT | Special Marine Warning | MQT | 55 min | |
| Aug 28, 3:32 AM CDT | Special Marine Warning | MQT | 58 min | |
| Aug 28, 6:58 AM CDT | Marine Weather Statement | MQT | 42 days | |
| Aug 28, 7:42 AM CDT | Marine Weather Statement | MQT | 51 days | |
| Aug 28, 4:58 PM CDT | Special Marine Warning | MQT | 92 min | |
| Aug 28, 5:33 PM CDT | Severe Thunderstorm Warning | MQT | Delta | 57 min |
| Aug 28, 5:57 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 18 min |
| Aug 28, 5:59 PM CDT | Marine Weather Statement | MQT | 51 days | |
| Aug 28, 6:23 PM CDT | Special Marine Warning | MQT | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.